Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 10, NWS Riverton, WY

March 16, 2011Fremont County, Sublette County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 16, 2011, 11:24 AM MDT for Fremont County, Sublette County, Wyoming. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 16, 2011, 11:24 AM MDT (17:24 UTC)
Expired
Mar 16, 2011, 6:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 11:49 AM MDTNON-TSTM WND GST 69Lander, WYMEASURED AT LANDER ASOS
Mar 16, 11:56 AM MDTSNOW 116 Ne Dubois, WYCASTLE CREEK SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1920 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS75 KRIW 161724
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1124 AM MDT WED MAR 16 2011

...VERY STRONG WIND EXPECTED AROUND LANDER TODAY...

.A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD
FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE
LANDER FOOTHILLS.

WYZ018-170000-
/O.NEW.KRIW.HW.W.0010.110316T1724Z-110317T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1124 AM MDT WED MAR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY
  REPORTED A WIND GUST TO 62 MPH AROUND 1115 AM.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL WILL BE IMPACTED BY THESE SUDDEN AND SHARP WIND
  GUSTS. RESIDENTS SHOULD ALSO SECURE ALL LOOSE ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC
4 follow-up statements
532 
WWUS75 KRIW 161812
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1212 PM MDT WED MAR 16 2011

...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND RIVER
MOUNTAINS AND INTO THE LANDER FOOTHILLS...

.A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD
FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE
LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER MOUNTAINS.

WYZ015-170000-
/O.EXA.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
WIND RIVER MOUNTAINS EAST-
1212 PM MDT WED MAR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY
  REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM.

* WIND...SOUTHWEST 40 TO 40 MPH WITH GUSTS BETWEEN 70 AND 80 MPH.

* IMPACTS...TRAVEL WILL BE IMPACTED BY THESE SUDDEN AND SHARP 
  WIND GUSTS. RESIDENTS SHOULD ALSO SECURE ALL LOOSE ITEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-170000-
/O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1212 PM MDT WED MAR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. 

* WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS OF 80 TO 90 MPH.

* IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE HIGH
  WINDS AND AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC
971 
WWUS75 KRIW 161819 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
1216 PM MDT WED MAR 16 2011

...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND RIVER
MOUNTAINS AND INTO THE LANDER FOOTHILLS...

.A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD
FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE
LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER MOUNTAINS.

WYZ015-170000-
/O.COR.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
WIND RIVER MOUNTAINS EAST-
1216 PM MDT WED MAR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. 

* WIND...SOUTHWEST 40 TO 50 MPH WITH GUSTS BETWEEN 80 AND 90 MPH.

* IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE HIGH
  WINDS AND AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-170000-
/O.COR.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1216 PM MDT WED MAR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY
  REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH.

* IMPACTS...HIGHWAY 287 BETWEEN BEAVER RIM...LANDER AND FORT
  WASHAKIE WILL BE IMPACTED BY THESE VERY STRONG AND SHARP CROSS
  WINDS. USE EXTREME CAUTION IF TRAVELLING AS AREAS OF BLOWING
  DEBRIS AND DUST MAY ALSO BE ENCOUNTERED. SECURE ALL LOOSE ITEMS
  ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC
916 
WWUS75 KRIW 161950
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT WED MAR 16 2011

...VERY STRONG WIND EXPECTED FROM THE EAST SLOPE OF THE WIND
RIVER MOUNTAINS AND INTO THE LANDER FOOTHILLS...

.A STRONG JET STREAM OVERHEAD COMBINED WITH AN APPROACHING COLD
FRONT WILL CREATE HIGH WINDS THE REMAINDER OF TODAY AROUND THE
LANDER FOOTHILLS AND ADJACENT EAST SLOPE OF THE WIND RIVER
MOUNTAINS.

WYZ018-170000-
/O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
150 PM MDT WED MAR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. LANDER ALREADY
  REPORTED A WIND GUST TO 69 MPH AROUND 1149 AM. HIGH WINDS HAVE
  BEEN OCCURRING CONTINUOUSLY SINCE BEFORE NOON IN LANDER.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH.

* IMPACTS...HIGHWAY 287 BETWEEN BEAVER RIM...LANDER AND FORT 
  WASHAKIE WILL BE IMPACTED BY THESE VERY STRONG AND SHARP CROSS 
  WINDS. USE EXTREME CAUTION IF TRAVELLING AS AREAS OF BLOWING 
  DEBRIS AND DUST MAY ALSO BE ENCOUNTERED. SECURE ALL LOOSE 
  ITEMS ON YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ015-170000-
/O.CON.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
WIND RIVER MOUNTAINS EAST-
150 PM MDT WED MAR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...VERY STRONG TO POTENTIALLY DAMAGING WINDS 
  WILL CONTINUE THROUGH THE AFTERNOON HOURS. 

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH.

* IMPACTS...TRAVEL OVER SOUTH PASS WILL BE IMPACTED BY THESE 
  HIGH WINDS AND AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SKRBAC
199 
WWUS75 KRIW 170009
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
609 PM MDT WED MAR 16 2011


WYZ015-018-170115-
/O.EXP.KRIW.HW.W.0010.000000T0000Z-110317T0000Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
609 PM MDT WED MAR 16 2011

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE BEEN DECREASING ACROSS THE AREA LATE THIS AFTERNOON
WITH THIS DECREASING TREND EXPECTED TO CONTINUE INTO THE EARLY
EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 16, 11:19 AM MDT, 5 minutes earlier.

Area forecast discussion, Mar 16, 11:19 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1119 AM MDT WED MAR 16 2011

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
UPDATED FOR HIGH WIND WARNING AROUND LANDER THROUGH 6 PM.

PROGRESSIVE PACIFIC WESTERLY FLOW CONTINUES.

PRECIPITATION IS GRADUALLY FILLING IN ACROSS EASTERN IDAHO. THE WEB
CAM HAS BEEN INDICATING SNOWFALL OVER TETON PASS BUT PRECIP HAS NOT
YET REACHED THE WESTERN VALLEYS AT THE TIME OF THIS WRITING. INFRARED
SATL IS ENSURING COLDER TOPS MOVING INTO WESTERN WYOMING. THIS
PRECIPITATION IS BREAKING OUT AHEAD OF A SHORTWAVE TROUGH THAT IS
NOW OVER THE PACIFIC NW AND HAS BEEN PRODUCING LIGHTNING OVER
WASHINGTON AND OREGON. FAST WEST SOUTHWEST DIFLUENT UPSLOPE FLOW
ALONG WITH SOME ISENTROPIC LIFT WILL AID IN ENHANCED PRECIP. TEMP IN
JAC IS CURRENTLY 36 AND 41 AT AFTON. GFS/NAM H7 TEMPS CONTINUE TO
SUPPORT THE LIKELIHOOD OF RAIN CHANGING TO SNOW OVER THE SOUTHERN
FAR WESTERN VALLEYS IF ONE AVERAGES OUT THE WARMER NAM AND COLDER
GFS H7 TEMPS. ONLY THE NORTHERN FAR WESTERN VALLEYS WILL LIKELY
REACH ADVISORY CRITERIA BY MIDNIGHT THURSDAY. THE REST OF THE WINTER
WEATHER ADVISORY LOOKS GOOD FOR WESTERN WY. ADDED THE EAST SLOPE OF
THE WIND RIVER MTNS FOR BLOWING SNOW BUT THAT ZONE WILL ONLY BE GOOD
THROUGH 18Z TODAY. THE LOCAL WRF IS HINTING AT A MTN WAVE ABOVE LND
FOR THIS MORNING. IT LOOKS LIKE A MARGINAL WIND EVENT WITH THE
SURFACE GRADIENT NOT IMPRESSIVE...FROUDE NUMBER TOO HIGH AND LACK OF
MOUNTAIN TOP INVERSION. THE WINDS APPEAR THAT THEY WILL BE
RESTRICTED TO THE HIGHER TERRAIN SO FELT A WINTER WX ADV WAS
APPROPRIATE FOR ZONE 15. HANDLED THE MARGINAL ON GOING WINDS IN THE
GREEN MTNS WITH AN SPS FOR NOW. WILL LET THE HIGH WIND WARNING FOR
THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MTNS RUN THEIR COURSE
THROUGH 18Z TODAY. STATION DW6841 IN CLARK BLEW 47 MPH FROM THE
SOUTHEAST WHICH SEEMS TO BE A PRE CURSOR FOR A GOOD BLAST OF WIND
FROM THE WEST. SURE ENOUGH...SHORTLY THEREAFTER A WESTERLY WIND GUST
OF 74 MPH WAS RECORDED. WILL LIKELY HANDLE THE STRONG WINDS ACROSS
NATRONA COUNTY TODAY WITH ANOTHER SPS AT ISSUANCE TIME. THE CPR MOS
NAM GUIDANCE IS INDICATING SUSTAINED WIND SPEEDS IN THE LOW 30S FOR
9 HOURS TODAY AND THIS EVENING BUT FOR REASONS STATED ABOVE WILL NOT
GO WITH HIGH WIND HILITES THERE. THE WINDS WILL PICK UP BRIEFLY THIS
AFTERNOON OVER THE WIND RIVER BASIN AND THE LANDER FOOTHILLS WITH
THE TROUGHPA.

THE NEXT SHORTWAVE FOLLOWING CLOSE BEHIND IS PRODUCING LIGHTNING
JUST OFF THE SOUTHERN OREGON COAST. THIS FEATURE WILL KEEP THE SNOW
FALLING WEDNESDAY NIGHT IN WESTERN WY AS WE GET UNDERNEATH AN
ASSOCIATED JET COUPLET. THIS SNOW WILL SPREAD THROUGH SWEETWATER
COUNTY TODAY AND THEN SPILL OVER THE DIVIDE TONIGHT WITH SOUTHERN
SWEETWATER COUNTY RECEIVING WIDESPREAD SNOW THROUGH THURSDAY AFTER A
COMPLETE CHANGEOVER TO SNOW TONIGHT. HAVE INDICATED UP TO 5 INCHES
OF SNOW FOR SOUTHERN SWEETWATER COUNTY LATE TONIGHT THROUGH
THURSDAY. FOR THE SAME TIME FRAME HAVE INDICATED 3 TO 5 INCHES OF
SNOW FOR THE WESTERN MTNS AND 2 TO 3 INCHES FOR THE WESTERN VALLEYS.
THE PRECIP SHOULD REMAIN A MIXTURE EAST OF THE DIVIDE TONIGHT. ONE
EXCEPTION WILL BE THE BIG HORN BASIN WHERE ONLY A CHC OF PRECIP IS
EXPECTED WITH MOST OF THE DYNAMICS REMAINING TO THE SOUTH OF THERE.
THEN THE TROUGH AXIS TRACKS ACROSS THE AREA THURSDAY NIGHT WITH
LIGHT SNOW CONTINUING IN WESTERN WY THROUGH THEN. HIGH PRESSURE
BUILDS INTO THE AREA FRIDAY FOR DRIER WEATHER EXCEPT FOR SOME
FLURRIES MAINLY OVER THE WESTERN MTNS FROM THE CONTINUED PACIFIC
FETCH.

SOME AREAS OF THE WIND RIVER BASIN AND LANDER FOOTHILLS COULD SEE
THERE FIRST 60 DEGREE TEMPERATURE TODAY. THESE AREAS TUESDAY DID NOT
REALIZE THEIR MAX POSSIBLE TEMPS BECAUSE OF LEE ENHANCED CLOUDINESS.
AFTER A MILD START TODAY ACROSS THE CWA...TEMPS WILL BE COOLER
BEGINNING THURSDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT
WYZ001-002-012>014-023>025.

HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING WYZ018.

&&

UPDATE...SKRBAC
SHORT TERM...LIPSON
LONG TERM...WM
AVIATION...WM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 16, 10:22 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1022 AM MDT WED MAR 16 2011

WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1022 AM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORIES COVER MUCH OF WESTERN WYOMING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SNOW EVENT WILL CONTINUE THROUGH THIS EVENING ACROSS
WESTERN WYOMING. 8 TO 14 INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS
WITH 3 TO 6 INCHES ACROSS THE WESTERN VALLEYS AND UPPER GREEN RIVER
BASIN FOOTHILLS. SIGNIFICANT SNOWFALL COULD SPREAD TO SWEETWATER
COUNTY TONIGHT INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SNOWFALL IS EXPECTED OVER WESTERN AND SOUTHERN WYOMING
THURSDAY WITH 3 TO 5 INCHES EXPECTED IN THE WESTERN WYOMING
MOUNTAINS WITH 2 TO 3 INCHES IN THE WESTERN VALLEYS. UPWARDS OF 6
INCHES OF TOTAL SNOWFALL IS EXPECTED OVER SOUTHERN SWEETWATER COUNTY
ALONG AND SOUTH OF INTERSTATE 80 BY LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS AS WELL AS ANY
WIND GUSTS OVER 40 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 16, 5:25 AM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
525 AM MDT WED MAR 16 2011

WYZ018-161600-
LANDER FOOTHILLS-
525 AM MDT WED MAR 16 2011

STRONG SOUTHWEST WIND BETWEEN 20 AND 40 MPH...WITH OCCASIONAL GUSTS
AROUND 50 MPH...WILL OCCUR ALONG THE LANDER FOOTHILLS THIS MORNING.
TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD
BE PREPARED FOR THE STRONG WIND.

21

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.